MAUDE Adverse Event Report: NUVASIVE, INCORPORATED GSB GLOBAL SPINAL BALANCE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INCORPORATED GSB GLOBAL SPINAL BALANCE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 16016545
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation nor were x-ray films provided.Upon removal of screw, it was noticed distal tip of screw had splayed.As per reporter, both surgeon and intra-op ap fluoroscopy confirm screw did not come in contact with screws within anterior cage.Labeling review: ".Potential adverse events and complications: potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation, nonunion or delayed union, pain, discomfort or abnormal sensations due to the presence of the device." ".Warnings, cautions and precautions: internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break." ".Patient education:the patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen." ".Post-operative warnings: damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration well as to other complications.".
 
Event or Problem Description
Information was received patient underwent a revision procedure to place a smaller screw.It is unknown if patient was experiencing any symptoms.
 
Additional Manufacturer Narrative
Medwatch report # 2031966-2020-00133 was inadvertently submitted.After a review of the reported event, it has been determined that there no indication of an adverse reaction, death or serious injury, or the need for intervention to prevent death or serious injury.Further, death or serious injury is unlikely should this or a similar event recur.No reporting is required.
 
Event or Problem Description
See updated information in h10.

Brand Name
GSB GLOBAL SPINAL BALANCE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
MDR Report Key10198225
Report Number2031966-2020-00133
Device Sequence Number1019971
Product Code NKB
UDI-Device Identifier00887517553584
UDI-Public887517553584
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K132014
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16016545
Device Lot NumberN240572
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/01/2020
Supplement Date Received by Manufacturer11/13/2020
Initial Report FDA Received Date06/25/2020
Supplement Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1